MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012HR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis found that the middle assembly tip broke off at the spiral wrap and the inner spiral wrap was deformed which would have resulted in the reported event.The broken tip measured 0.45¿ with a piece of spiral wrap extending outward.There was uneven wear inside the middle assembly cutting mouth opening.There was grease on the inner assemblies as required by the drawing.There was deformation of the rotating hub consistent with improper loading the blade into the hand piece and excess pressure applied after being properly loaded: dimples on the front hub prior to the locking area caused by a misalignment of the hand piece locking mechanism, locking area deformation caused by the back side of the front collet of the hand piece, and elongation of the locking divots.Although there was hub deformation, the blade loaded properly into the hand piece.Although there was damage to both assemblies, the inner and middle assemblies spun freely by hand using the hubs which indicates there was no interference fit.There was no damage to the cutting teeth.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that when the new product was opened during set-up, the tip had been broken.There was no patient impact.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9824204
Report Number3004209178-2020-05228
Device Sequence Number19604758
Product Code EQJ
UDI-Device Identifier00885074080604
UDI-Public00885074080604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884012HR
Device Catalogue Number1884012HR
Device Lot NumberHG319PZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2020
Initial Report FDA Received Date03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1